Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 8, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 30, 2019, 4:19 AM EDT for Alger County, Michigan. It took effect at Jul 30, 2019, 8:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2019, 4:19 AM EDT (08:19 UTC)
- In effect from
- Jul 30, 2019, 8:00 AM EDT
- Expired
- Jul 30, 2019, 5:14 PM EDT
- In force
- 9 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537 WHUS43 KMQT 300819 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 419 AM EDT Tue Jul 30 2019 MIZ006-310000- /O.NEW.KMQT.BH.S.0008.190730T1200Z-190731T0000Z/ Alger- 419 AM EDT Tue Jul 30 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from 8 AM EDT this morning through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Alger County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near the Au Train River mouth at Au Train...the exposed regions of Grand Marais Harbor...and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ KCW
1 follow-up statement
777 WHUS43 KMQT 302114 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 514 PM EDT Tue Jul 30 2019 MIZ006-302215- /O.CAN.KMQT.BH.S.0008.000000T0000Z-190731T0000Z/ Alger- 514 PM EDT Tue Jul 30 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Marquette has cancelled the Beach Hazards Statement. Winds and waves have diminished along the Lake Superior shoreline of Alger County this afternoon. $$ JSS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 2:58 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 30, 2:58 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Marquette MI 258 AM EDT Tue Jul 30 2019 .SHORT TERM...(Today and tonight) Issued at 258 AM EDT TUE JUL 30 2019 RAP analysis early this morning indicates the center of yesterday morning's sfc low is now located over James Bay, with the associated 500mb trough lagging just behind over northern Ontario. Surface high pressure is centered over the Dakotas but stretches from Manitoba to the Southern Plains, and this is progged to slowly shift east through this forecast period to the Upper Great Lakes. Northwesterly flow has already built into the region that will transport cooler and especially drier air into Upper Michigan, but in the meantime there is still some lingering low level moisture producing cloud cover over mainly the west half this morning. This moisture isn't as deep as originally anticipated, and while patchy onshore/upslope drizzle over the north cannot be completely ruled out before sunrise, it has been removed from the forecast. Winds will remain gusty over the Keweenaw and eastern Lake Superior this morning with some elevated obs stations reporting gusts as high as 30 knots. Winds will build across the eastern UP during the day with gusts to 15-20 mph as mixing commences. Skies will clear out completely by the afternoon today with seasonally cool temps topping out in the 60s along Lake Superior from Marquette eastward and into the low to perhaps mid 70s elsewhere. Dew points will be dropping through the day into the 40s. Tonight, radiational cooling will be nearly ideal as the sfc high and associated subsidence moves overhead and dries out the atmosphere further. Inland lows will dip into 40s, with the coldest spots perhaps even flirting with the upper 30s. Patchy fog cannot be ruled out. .LONG TERM...(Tuesday night through Monday) Issued at 328 PM EDT MON JUL 29 2019 High pressure will linger across the Upper Great Lakes as northwest flow persists through mid to late week. This will favor a gradual warming trend from mid to upper 70s to 80s be the end of the week. Late week through the weekend, there is still considerable uncertainty in regards to where/when precipitation may work it's way into the region as a number of shortwaves push across the region later this week and weekend. Wednesday and Thursday, will be very similar days with pleasant and dry conditions. With forecast soundings showing significant dry air aloft as high pressure moves overhead, diurnal mixing will favor RHs in the 30 to 40% range. Thankfully, winds will be light and lake- driven both days. As for temperatures, warm air advection will push eastward during this time period, allowing temperatures to rebound into the upper 70s and low 80s. Overnight lows, especially on early Wednesday morning will be quite chilly compared to our normal low temperatures. The cooler spots look to be across the interior, with pre-dawn temperatures on Wednesday morning looking to drop into the low to mid 40s. Elsewhere, closer to Lake Superior temperatures will remain warmer, into the 50s. Thursday night into Friday, high pressure shifts east of the region and allows moisture to try and return northward as gradient winds take over and flow becomes more southerly. Depending on how the moisture return pans out and the next shortwave, we could see chances for showers and thunderstorm return on Friday. The GFS and Canadian show better chances, aided by a backdoor cold front. However, the ECMWF shows high pressure winning out and the front remaining north of the region. Over the upcoming weekend, depending on the timing of the above mentioned front and the strength of the post-frontal high, we could see the forecast go in either direction - mostly dry or chances for showers/storms. For now have kept what the NBM loaded with mostly slight chance mentions. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 119 AM EDT TUE JUL 30 2019 Additional low level moisture moving in overnight on northwest winds may drop cigs to MVFR for a brief time early this morning, mainly at KSAW and KIWD. However, cigs should recover to VFR again, likely around sunrise at KIWD and by mid to late morning at KSAW. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 258 AM EDT TUE JUL 30 2019 Northwest winds into the 20-25 knot range over the east half of Lake Superior will persist until mid-morning and then gradually diminish to less than 15 knots by Tue evening. Prevailing winds will be less than 15 knots through the remainder of this forecast period. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...KCW LONG TERM...Ritzman AVIATION...KCW MARINE...KCW
Hazardous weather outlook, Jul 29, 3:42 PM EDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 342 PM EDT Mon Jul 29 2019 MIZ005-006-014-301945- Marquette-Alger-Southern Schoolcraft- 342 PM EDT Mon Jul 29 2019 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight A high to moderate swim risk continues into this evening for the Lake Michigan beaches across southern Schoolcraft County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A moderate to high swim risk is expected Tuesday for Lake Superior beaches across far eastern Marquette and all of Alger counties. Thunderstorms may return to the area on Friday into the weekend. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ001>004-007-009>013-084-085-301945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Iron- Dickinson-Menominee-Delta-Southern Houghton-Northern Schoolcraft- 342 PM EDT Mon Jul 29 2019 /242 PM CDT Mon Jul 29 2019/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms may return to the area on Friday into the weekend. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-301945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 342 PM EDT Mon Jul 29 2019 /242 PM CDT Mon Jul 29 2019/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms may return to the area on Friday into the weekend. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-301945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 342 PM EDT Mon Jul 29 2019 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms may return to the area on Friday into the weekend. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Ritzman
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.